Jump to content
CrazyBoards.org
Sign in to follow this  
enzo

Short term dexedrine withdrawal; solutions (specifically, meds?)

Recommended Posts

My insurance pooped out and it's going to be another day or so before I can fill my dexedrine prescription. I'm entirely out. In the past, when I've tried to take a break, I've experienced crushing depression, even after a day. I've read it can start after 12 hours, and I took my last dose around noon today. Hopefully will be able to pick up more tomorrow afternoon, but I'm worried that I will go way down and not even be able to leave the house to get to the pharmacy (agoraphobia/depression).

So I've taken the advice I've read online: tyrosine every two hours, continuation of clonazepam, and magnesium/b/c. 

Wondering if I can (or should) combine it with one of the other many drugs I have around the house that I've previously taken:

  • Topamax (saw clinical study showing that has been shown effective in preventing relapse in meth addicts)
  • Olanzapine
  • Cymbalta/duloxetine (saw some doctors prescribe for this purpose)
  • An increase of the celexa I currently take
  • Trazadone (again, saw that is recommended)

Does anyone know whether this would be advisable, on a very short-term basis, given the other meds I take (hopefully included in my signature).

Would really appreciate any help to head off crippling depression tomorrow (or even longer, depending on how long my damn insurance company takes to get it together).

Thanks.

Share this post


Link to post
Share on other sites

I wouldn't mess around with any meds without first checking with my pdoc if I were you. You know that you will be getting your meds in a day or two, so while depression is horrible, you do have light at the end of the tunnel.

Can you not pay out-of-pocket for your dex or is it that expensive? If you could pay for the dex, you could get the prescription filled right away.

Share this post


Link to post
Share on other sites

Thanks; you're probably right. I was thinking about trying the topamax since it isn't (to the best of my knowledge) a serotonin upper where I might risk the dread syndrome. 

I could pay out of pocket, but I've done that before (pre-auth was a mess), and if I do, I need to have another WRITTEN script for a whole new batch. And I don't drive, my doctor is about two hours away by bus... I was hoping one day would work with the tyrosine, etc.

What do you think about just a bit of topamax?

Share this post


Link to post
Share on other sites

None of us here are doctors, and we can not tell you what medications you can take or mix with your cocktail. Even if we were doctors, is not safe for anyone to give you medication suggestions over the internet without your current providers acknowledgment or his agreement.

Asking for insight on a medication, and asking for suggestions to pull out of your old stash, is not the same thing. We care about your health, and this is not safe.

Have you talked to your doctor about this issue over phone or email? Some doctors have med samples and are willing supply them in these kind of circumstances. Also, you can call your pharmacist and ask for suggestions, advice, and alternatives. Pharmacists actually know more about medications than your prescribing doctor, and is an excellent resource for concerns and questions like this.

  • Like 1

Share this post


Link to post
Share on other sites

Some doctors will mail their prescriptions to their patient if they're farther away/don't have adequate transportation. I've had scripts for patients arrive at my pharmacy from the doctor via mail. Depending on where you live, some states have allowed electronic prescribing of controlled medications. I would suggest calling your doctor and see what options you have available to you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By Skeletor
      As far as I am informed you need stimulants for treatment of ADHD. Most commonly used are Methylphenidate and Atomoxetine. Sometimes stuff like Bupropion is applied. But what about classic antidepressants with stimulant (NRI) properties? Let's say Desipramine or Nortriptyline, Reboxetine!? Can they help to some degree?
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
×
×
  • Create New...